Alert archive / West Virginia / Special Weather Statements in 2021

Special Weather Statement, NWS Pittsburgh, PA

June 30, 2021Monongalia County, Preston County, West Virginia

NWS Pittsburgh, PA issued this special weather statement at Jun 30, 2021, 4:14 PM EDT for Monongalia County, Preston County, West Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 4:14 PM EDT (20:14 UTC)
Expired
Jun 30, 2021, 4:45 PM EDT
In force
31 min
Issued by
NWS Pittsburgh, PA

Counties Monongalia County, WV, Preston County, WV

The radar

The Pittsburgh radar (KPBZ), 108 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
807 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

402 
WWUS81 KPBZ 302014
SPSPBZ

Special Weather Statement
National Weather Service Pittsburgh PA
414 PM EDT Wed Jun 30 2021

PAZ031-075-076-WVZ021-509>512-302045-
Fayette Ridges-Greene-Fayette-Eastern Preston-Ridges of Eastern
Monongalia and Northwestern Preston-Marion-Monongalia-Preston-
414 PM EDT Wed Jun 30 2021

...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT SOUTHEASTERN GREENE...SOUTHERN FAYETTE...EASTERN
MONONGALIA...NORTHERN PRESTON AND EAST CENTRAL MARION COUNTIES...

At 414 PM EDT, strong thunderstorms were clustered 10 miles northeast
of Brookhaven, or 12 miles east of Morgantown, moving east at 40 mph.

Wind gusts up to 55 mph are possible with this storm.

Locations impacted include...
Morgantown...                     Westover...
Kingwood...                       Star City...
Point Marion...                   Granville...
Brookhaven...                     Cassville...
Rivesville...                     Reedsville...
Masontown...                      Bobtown...

This includes the following highways...
  Interstate 68 in West Virginia between mile markers 1 and 31.
  Interstate 79 in West Virginia between mile markers 141 and 157.

Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.

This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern Pennsylvania...and northern West Virginia. A Severe
Thunderstorm Watch also remains in effect until 800 PM EDT for
southwestern Pennsylvania...and northern West Virginia.

LAT...LON 3951 8015 3977 7998 3978 7940 3974 7940
      3974 7941 3972 7941 3972 7948 3945 7948
TIME...MOT...LOC 2014Z 273DEG 33KT 3969 7971 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:54 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 30, 3:54 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
354 PM EDT Wed Jun 30 2021

.SYNOPSIS...
Periodic showers and storms will continue until passage of a cold
front on Thursday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Overall forecast trend is on track as showers and storms will
continue, but with less of a severe threat due to diminished
instability. All are in response to an upr trough/cold front sagging
southward out of the Great Lakes Region. Decisive passage is not
expected until tomorrow, so expect periodic clusters of showers and
storms through the night.

With a weakening wind field and lack of sustained convergence along
with diminished instability, we will forego a flash flood watch at
this time.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
By Thursday night, the boundary further slides southeast will cooling
temperatures and slightly drier air behind it. Aloft, ridging
attempts to intrude into the area cutting off moisture to the area
from the northwest. However, the pattern aloft yields a bit to a
semi blocking off the Atlantic coast. This keeps the upper low
meandering a bit longer. This will keep showers in place through
midday Friday. Models have had trouble with the exit of the blocking
feature but overall agree on an exit in precip by Friday afternoon
and evening. While a few showers may remain, and overall drying
pattern is likely.

With that said, have gone with slight chance pops in the Friday
night timeframe. With lessening amounts in time.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Shower remain but lessening chances and cooler temperature continue
Saturday with the upper low over the forecast area...followed by
drier conditions and near normal temperatures on Independence Day as
high pressure builds in from the west. The heat and drier conditions
return in

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Restrictions, including periodic IFR, and convection will plague Upr
OH terminals through thursday as a cold front approaches and slides
acrs the area.

.Outlook...
Occasional restrictions are expected through Friday as a troughing
pattern results in periodic moist convection.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, Jun 30, 12:56 PM EDT, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1256 PM EDT Wed Jun 30 2021

WVZ511>514-011700-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
1256 PM EDT Wed Jun 30 2021

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...This afternoon and tonight.

Strong thunderstorms will be possible this afternoon and evening.
Gusty winds will be the main threat. Localized flooding will also be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Excessive rainfall may lead to instances of flooding Thursday and
Thursday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509-510-011700-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-
1256 PM EDT Wed Jun 30 2021

...SEVERE THUNDERSTORM WATCH 326 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, western Pennsylvania,
northern West Virginia and the northern panhandle of West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Excessive rainfall may lead to instances of flooding Thursday and
Thursday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jun 30, 3:32 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
332 PM EDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      FRANKLIN FARMS          40.15N  80.27W
06/30/2021                   WASHINGTON         PA   911 CALL CENTER

            REPORT OF WASHED OUT ROAD NEAR INTERSECTION OF
            RIDGEWOOD DRIVE AND FRANKLIN FARMS ROAD NEAR CHARTIERS
            CREEK.

&&

EVENT NUMBER PBZ2101856

JF
Special weather statement, Jun 30, 3:35 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
335 PM EDT Wed Jun 30 2021

PAZ009-015-302000-
Forest-Clarion-
335 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY
RAIN WILL AFFECT NORTHEASTERN CLARION AND FOREST COUNTIES...

At 334 PM EDT, a strong thunderstorm was located near Tionesta, or 11
miles west of Marienville, moving east at 30 mph.

Wind gusts up to 55 mph are possible with this storm.

Locations impacted include...
Marienville...                    Tionesta...
Kellettville...                   Starr...

Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4144 7896 4144 7897 4145 7898 4145 7906
      4142 7907 4142 7909 4140 7909 4139 7941
      4153 7947 4163 7905 4162 7895
TIME...MOT...LOC 1934Z 256DEG 28KT 4148 7935
Local storm report, Jun 30, 3:52 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
352 PM EDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TSTM WND DMG     ELM GROVE               40.05N  80.65W
06/30/2021                   OHIO               WV   SOCIAL MEDIA

            REPORT OF GIANT TREES DOWN AND MUCH OF THE AREA WITHOUT
            POWER. TIME ESTIMATED BASED ON RADAR.

0233 PM     TSTM WND DMG     FRANKLIN                40.27N  80.54W
06/30/2021                   BROOKE             WV   EMERGENCY MNGR

            EM REPORT THAT AN OLD BUILDING BLOWN DOWN FROM STRAIGHT
            LINE WINDS IN BROOKE HILLS PARK. TIME ESTIMATED BASED ON
            RADAR

0234 PM     TSTM WND DMG     FRANKLIN                40.27N  80.54W
06/30/2021                   BROOKE             WV   EMERGENCY MNGR

            EM REPORTED NUMEROUS VERY LARGE TREES DOWN AROUND
            FRANKLIN. TIME ESTIMATED BASED ON RADAR.

0252 PM     TSTM WND DMG     JOSEPHINE               40.48N  79.18W
06/30/2021                   INDIANA            PA   SOCIAL MEDIA

            REPORT SHOWS LARGE TREE BRANCHES DOWN AND POWER
            OUTAGES. TIME ESTIMATED BASED ON RADAR.

0257 PM     FLASH FLOOD      ELM GROVE               40.05N  80.65W
06/30/2021                   OHIO               WV   SOCIAL MEDIA

            REPORT OF FLOODING ON ROADWAYS IN ELM GROVE AREA.

&&

EVENT NUMBER PBZ2101857
EVENT NUMBER PBZ2101858
EVENT NUMBER PBZ2101859
EVENT NUMBER PBZ2101860
EVENT NUMBER PBZ2101861

JF
Special weather statement, Jun 30, 3:52 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
352 PM EDT Wed Jun 30 2021

PAZ073>076-302015-
Fayette Ridges-Westmoreland Ridges-Westmoreland-Fayette-
352 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY
RAIN WILL AFFECT SOUTH CENTRAL WESTMORELAND AND FAYETTE COUNTIES...

At 351 PM EDT, a strong thunderstorm was located over Uniontown,
moving east at 35 mph.

Wind gusts up to 55 mph are possible with this storm.

Locations impacted include...
Uniontown...                      Connellsville...
Scottdale...                      South Connellsville...
Farmington...                     Seven Springs...
Fairchance...                     Dunbar...
Smithfield...                     Everson...
Vanderbilt...                     Dawson...

This includes Pennsylvania Turnpike between mile markers 88 and 99.

Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4011 7918 4012 7921 4010 7923 4008 7927
      3990 7940 3985 7942 3982 7937 3979 7936
      3978 7986 4013 7968 4015 7916
TIME...MOT...LOC 1951Z 257DEG 31KT 3992 7968
Special weather statement, Jun 30, 3:55 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
355 PM EDT Wed Jun 30 2021

PAZ015-016-022-302030-
Armstrong-Jefferson-Clarion-
355 PM EDT Wed Jun 30 2021

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY
RAIN WILL AFFECT CENTRAL JEFFERSON...EASTERN ARMSTRONG AND EAST
CENTRAL CLARION COUNTIES...

At 355 PM EDT, a strong thunderstorm was located near Brookville,
moving east at 40 mph.

Wind gusts up to 45 mph are possible with this storm.

Locations impacted include...
Brookville...                     Reynoldsville...
Brockway...                       Sykesville...
Falls Creek...                    Summerville...
Worthville...                     Knox-Dale...

This includes Interstate 80 in Pennsylvania between mile markers 76
and 96.

Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4120 7877 4113 7880 4104 7880 4101 7925
      4114 7927 4131 7883 4126 7874 4123 7874
      4123 7871 4120 7871
TIME...MOT...LOC 1955Z 257DEG 36KT 4110 7909
Special weather statement, Jun 30, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
414 PM EDT Wed Jun 30 2021

PAZ031-075-076-WVZ021-509>512-302045-
Fayette Ridges-Greene-Fayette-Eastern Preston-Ridges of Eastern
Monongalia and Northwestern Preston-Marion-Monongalia-Preston-
414 PM EDT Wed Jun 30 2021

...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT SOUTHEASTERN GREENE...SOUTHERN FAYETTE...EASTERN
MONONGALIA...NORTHERN PRESTON AND EAST CENTRAL MARION COUNTIES...

At 414 PM EDT, strong thunderstorms were clustered 10 miles northeast
of Brookhaven, or 12 miles east of Morgantown, moving east at 40 mph.

Wind gusts up to 55 mph are possible with this storm.

Locations impacted include...
Morgantown...                     Westover...
Kingwood...                       Star City...
Point Marion...                   Granville...
Brookhaven...                     Cassville...
Rivesville...                     Reedsville...
Masontown...                      Bobtown...

This includes the following highways...
  Interstate 68 in West Virginia between mile markers 1 and 31.
  Interstate 79 in West Virginia between mile markers 141 and 157.

Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.

This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern Pennsylvania...and northern West Virginia. A Severe
Thunderstorm Watch also remains in effect until 800 PM EDT for
southwestern Pennsylvania...and northern West Virginia.

LAT...LON 3951 8015 3977 7998 3978 7940 3974 7940
      3974 7941 3972 7941 3972 7948 3945 7948
TIME...MOT...LOC 2014Z 273DEG 33KT 3969 7971

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:02 PM EDTAreal Flood AdvisoryPBZMercer, Venango118 min
Jun 30, 12:40 PM EDTSpecial Weather StatementPBZWashington50 min
Jun 30, 12:56 PM EDTSpecial Weather StatementPBZAllegheny34 min
Jun 30, 1:04 PM EDTSevere Thunderstorm WarningPBZWashington26 min
Jun 30, 1:06 PM EDTSevere Thunderstorm WarningPBZAllegheny, Washington, Westmoreland24 min
Jun 30, 1:19 PM EDTAreal Flood AdvisoryPBZAllegheny, Washington, Westmoreland3 hr
Jun 30, 1:23 PM EDTSevere Thunderstorm WarningPBZAllegheny, Washington, Westmoreland52 min
Jun 30, 1:29 PM EDTSpecial Weather StatementPBZWashington31 min
Jun 30, 1:52 PM EDTSpecial Weather StatementPBZIndiana23 min
Jun 30, 2:03 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland42 min
Jun 30, 2:12 PM EDTFlash Flood WarningPBZAllegheny, Beaver, Washington, Westmoreland3 hr
Jun 30, 2:14 PM EDTFlash Flood WarningPBZAllegheny, Washington2 hr
Jun 30, 2:26 PM EDTSevere Thunderstorm WarningPBZWashington49 min
Jun 30, 2:37 PM EDTSevere Thunderstorm WarningPBZIndiana38 min
Jun 30, 2:41 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington34 min
Jun 30, 2:45 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland45 min
Jun 30, 3:03 PM EDTSpecial Weather StatementPBZArmstrong27 min
Jun 30, 3:13 PM EDTSpecial Weather StatementPBZGreene32 min
Jun 30, 3:29 PM EDTSpecial Weather StatementPBZFayette31 min
Jun 30, 3:32 PM EDTAreal Flood AdvisoryPBZArmstrong, Indiana3 hr
Jun 30, 3:35 PM EDTSpecial Weather StatementPBZForest25 min
Jun 30, 3:52 PM EDTSpecial Weather StatementPBZFayette23 min
Jun 30, 3:55 PM EDTSpecial Weather StatementPBZJefferson35 min
Jun 30, 4:29 PM EDTSpecial Weather StatementPBZButler31 min
Jun 30, 5:05 PM EDTSpecial Weather StatementPBZMercer25 min
Jun 30, 5:11 PM EDTSpecial Weather StatementPBZLawrence34 min
Jun 30, 5:58 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Butler, Washington47 min
Jun 30, 6:44 PM EDTSpecial Weather StatementPBZAllegheny46 min
Jun 30, 1:56 PM EDTSevere Thunderstorm WarningPBZBrooke, Marshall, Ohio34 min
Jun 30, 3:04 PM EDTSpecial Weather StatementPBZHancock26 min
Jun 30, 5:26 PM EDTSpecial Weather StatementPBZHancock34 min
Jun 30, 11:57 AM EDTSpecial Weather StatementPBZMuskingum33 min
Jun 30, 12:20 PM EDTSevere Thunderstorm WarningPBZGuernsey, Muskingum25 min
Jun 30, 12:37 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum, Noble, Tuscarawas23 min
Jun 30, 12:54 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum, Tuscarawas51 min
Jun 30, 1:21 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Harrison, Monroe, Noble, Tuscarawas24 min
Jun 30, 1:38 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Harrison, Monroe, Noble, Tuscarawas52 min
Jun 30, 4:52 PM EDTSpecial Weather StatementPBZCarroll, Columbiana23 min

Nearby

Special Weather Statements in West Virginia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.